Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Gauss-Kronrod integration rules for Cauchy principal value integrals


Author: Philip Rabinowitz
Journal: Math. Comp. 41 (1983), 63-78
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1983-0701624-2
Corrigendum: Math. Comp. 50 (1988), 655.
Corrigendum: Math. Comp. 50 (1988), 655-657.
Correction: Math. Comp. 45 (1985), 277.
MathSciNet review: 701624
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Kronrod extensions to two classes of Gauss and Lobatto integration rules for the evaluation of Cauchy principal value integrals are derived. Since in one frequently occurring case, the Kronrod extension involves evaluating the derivative of the integrand, a new extension is introduced using $ n + 2$ points which requires only values of the integrand. However, this new rule does not exist for all n, and when it does, several significant figures are lost in its use.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Davis & P. Rabinowitz, Methods of Numerical Integration, Academic Press, New York, 1975. MR 0448814 (56:7119)
  • [2] D. Elliott & D. F. Paget, "Gauss type quadrature rules for Cauchy principal value integrals," Math. Comp., v. 33, 1979, pp. 301-309. MR 514825 (81h:65023)
  • [3] W. Gautschi, "A survey of Gauss-Christoffel quadrature formulae," E. B. Christoffel. The Impact of His Work on Mathematics and the Physical Sciences (P. L. Butzer and F. Fehér, Editors), Birkhäuser Verlag, Basel, 1981, pp. 72-147. MR 661060 (83g:41031)
  • [4] G. Monegato, "On polynomials orthogonal with respect to particular variable-signed weight functions," Z. Angew. Math. Phys., v. 31, 1980, pp. 549-555. MR 599514 (82d:65030)
  • [5] G. Monegato, "Stieltjes polynomial and related quadrature rules," SIAM Rev., v. 24, 1982, pp. 137-158. MR 652464 (83d:65067)
  • [6] R. Piessens, E. de Doncker, C. Uberhuber & D. Kahaner, QUADPACK, A Quadrature Subroutine Package. (To appear.)
  • [7] R. Piessens, M. van Roy-Branders & I. Mertens, "The automatic evaluation of Cauchy principal value integrals," Angew. Informatik, v. 18, 1976, pp. 31-35.
  • [8] P. Rabinowitz, "The numerical evaluation of Cauchy principal value integrals," Fourth Symposium on Numerical Mathematics, Computer Science Dept., Univ. of Natal, Durban, 1978, pp. 54-82. MR 728242 (85g:65031)
  • [9] P. Rabinowitz, "The exact degree of precision of generalized Gauss-Kronrod integration rules," Math. Comp., v. 35, 1980, pp. 1275-1283. MR 583504 (81j:65047)
  • [10] G. Szegö, "Über gewisse orthogonale Polynome, die zu einer oszillierenden Belegungsfunktion gehören," Math. Ann., v. 110, 1934, pp. 501-513. MR 1512952
  • [11] G. Szegö, Orthogonal Polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., Providence. R. I., 1975; reprinted 1978. MR 0310533 (46:9631)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0701624-2
Keywords: Cauchy principal value integral, Kronrod rule, Gauss integration rule, Lobatto integration rule, Gegenbauer polynomials, Szegö polynomials
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society